Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Factoring multivariate polynomials over the integers

Authors: Paul S. Wang and Linda Preiss Rothschild
Journal: Math. Comp. 29 (1975), 935-950
MSC: Primary 10M05; Secondary 68A10
MathSciNet review: 0396471
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithm for the irreducible factorization of any multivariate polynomial over the integers is given. It is much faster than the classical method ascribed to Kronecker. The algorithm begins by making substitutions for all but one of the variables with selected integers, giving a polynomial in just one variable. This univariate polynomial is then factored by a known method, which uses an algorithm of Berlekamp for factoring univariate polynomials over finite fields. The multivariate factors are constructed from the univariate ones by a kind of Hensel algorithm. The procedure has been implemented in the algebraic manipulation systems MACSYMA and SCRATCHPAD. A number of machine examples with timing are included.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10M05, 68A10

Retrieve articles in all journals with MSC: 10M05, 68A10

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society